Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 25, NWS Charleston, SC

May 25, 2000Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 25, 2000, 11:19 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 25, 2000, 11:19 PM EDT (03:19 UTC)
Expired
May 26, 2000, 12:00 AM EDT
In force
41 min
Issued by
NWS Charleston, SC
Area
Whole counties

Counties Berkeley County, SC, Charleston County, SC

What was reported inside it

TimeReportWhereRemark
May 25, 11:30 PM EDTThunderstorm Wind 50 ECross, SCTrees down. A tree fell on a car. No one was injured.
May 25, 11:45 PM EDTThunderstorm Wind 50 EHuger, SCTrees and power lines down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 3.3 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2000-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5760 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2000-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5760 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
2.6
Supercell composite
19.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WUUS52 KCHS 260320
SVRCHS
SCC015-019-260400-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1119 PM EDT THU MAY 25 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1200 AM EDT.

* AT 1117 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES
  NORTHWEST OF WANDO...OR ABOUT 9 MILES EAST OF GOOSE CREEK...MOVING
  EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WANDO...HUGER
  AND CAINHOY.

HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE EXPECTED
IN THE WARNED AREA.

$$

LAT...LON 3313 7995 3294 7998 3285 7954 3303 7951
TJR/JAC
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:25 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 25, 9:25 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
925 PM EDT THU MAY 25 2000

00Z MSAS DATA SHOWS WK SFC LOW NR CAE WITH FNTL BNDRY EXTENDING SWRD
TO WCNTRL GA. BEST THTE...LOW LVL COVERGENCE...AND INSTABILITY
SHOWN ACRS SC NRN SC CNTYS THIS EVE. UPR IMPL SHUD SKIRT FA TO THE N
BY 06Z TNGT WITH CONVECTION DMNSHG OR ENDING ARND MDNGT. WILL INCR
POPS TO 30 OR 40% ACRS NRN TIER SC CNTYS AND LV 10-20% POPS FOR RMNDR
CNTYS OVERNIGHT AND NOT MENTION POPS FOR CSTL GA CNTYS. CURRENT FCST
ON TRACK AND LTL IF ANY CHGS EXPECTED ON UPDATE.

MARINE...WILL KEEP SCEC WORDING FOR RMNDR OF THE NIGHT FOR ENTIRE
WATERS AS SW WINDS ARE HOLDING 15 TO 20 KT. WINDS MAY BECOME MORE
WLY LATE TNGT AS SFC LOW AND ASOCD TROF MOVES EWD INTO WATERS.

.CHS...
SC...NONE.
GA...NONE.

JAC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:20 PM EDTSevere Thunderstorm WarningCHSDorchester25 min
May 26, 6:36 PM EDTSevere Thunderstorm WarningCHSColleton24 min
May 26, 7:06 PM EDTSevere Thunderstorm WarningCHSDorchester39 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.